doi: 10.3934/dcdss.2022042
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Qualitative and quantitative analysis for a nonlocal and nonlinear reaction-diffusion problem with in-homogeneous Neumann boundary conditions

1. 

Alexandru Ioan Cuza University - UAIC, Bd. Carol I, No. 11, 700506, Iaşi, Romania

2. 

Faculty of Electrical Engineering and Computer Science, Stefan cel Mare University of Suceava, Universitatii 13, 720225, Suceava, Romania

Received  October 2021 Revised  January 2022 Early access February 2022

The main goal of this paper is to introduce and analyze a new nonlocal reaction-diffusion model with in-homogeneous Neumann boundary conditions. We prove the existence and uniqueness of a solution in the class $ C((0, T], L^\infty(\Omega)) $ and the dependence on the data. Proofs are based on the Banach fixed-point theorem. Our results extend the results already proven by other authors. A numerical approximating scheme and a series of numerical experiments are also presented in order to illustrate the effectiveness of the theoretical result. The overall scheme is explicit in time and does not need iterative steps; therefore it is fast.

Citation: Costică Moroşanu, Bianca Satco. Qualitative and quantitative analysis for a nonlocal and nonlinear reaction-diffusion problem with in-homogeneous Neumann boundary conditions. Discrete and Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2022042
References:
[1]

F. Andreu-Vaillo, J. M. Mazón, J. D. Rossi and J. J. Toledo-Melero, Nonlocal Diffusion Problems, in: Mathematical Surveys and Monographs, 165, American Mathematical Society, 2010. doi: 10.1090/surv/165.

[2]

T. BarbuA. Miranville and C. Moroşanu, A qualitative analysis and numerical simulations of a nonlinear second-order anisotropic diffusion problem with non-homogeneous Cauchy-Neumann boundary conditions, Applied Mathematics and Computation, 350 (2019), 170-180.  doi: 10.1016/j.amc.2019.01.004.

[3]

P. W. BatesS. Brown and J. Han, Numerical analysis for a nonlocal Allen-Cahn equation, Int. J. Numerical Analysis and Modeling, 6 (2009), 33-49. 

[4]

M. Bogoya and C. A. Gómez S., On a nonlocal diffusion model with Neumann boundary conditions, Nonlinear Analysis, 75 (2012), 3198-3209.  doi: 10.1016/j.na.2011.12.019.

[5]

C. CortazarM. ElguetaJ. D. Rossi and N. Wolanski, How to aproximate the heat equation with Neumann boundary conditions by nonlocal diffusion problems, Arch. Ration. Mech. Anal., 187 (2008), 137-156.  doi: 10.1007/s00205-007-0062-8.

[6]

C. CortazarM. ElguetaJ. D. Rossi and N. Wolanski, Boundary fluxes for nonlocal diffusion, J. Differential Equations, 234 (2007), 360-390.  doi: 10.1016/j.jde.2006.12.002.

[7]

M. Craus and S.-D. Pavăl, An accelerating numerical computation of the diffusion term in a nonlocal reaction-diffusion equation, Mathematics, 8 (2020), 2111.  doi: 10.3390/math8122111.

[8]

P. C. Fife, Some nonclassical trends in parabolic and paraboli-like evolutions, Trends in Nonlinear analysis, Springer, Berlin, 2003,153–191. doi: 10.1007/978-3-662-05281-5_3.

[9]

L. I. Ignat and J. D. Rossi, A nonlocal convection-diffusion equation, J. Funct. Anal., 251 (2007), 399-437.  doi: 10.1016/j.jfa.2007.07.013.

[10]

A. Miranville and C. Moroşanu, A qualitative analysis of a nonlinear second-order anisotropic diffusion problem with non-homogeneous Cauchy-Stefan-Boltzmann boundary conditions, Appl. Math. Optim., 84 (2021), 227-244.  doi: 10.1007/s00245-019-09643-5.

[11]

C. Moroşanu and A.-M. Moşneagu, On the numerical approximation of the phase-field system with non-homogeneous Cauchy-Neumann boundary conditions. Case 1D, ROMAI J., 9 (2013), 91-110. 

[12]

C. MoroşanuS. Pavăl and C. Trenchea, Analysis of stability and errors of three methods associated to the nonlinear reaction-diffusion equation supplied with homogeneous Neumann boundary conditions, Journal of Applied Analysis and Computation, 7 (2017), 1-19.  doi: 10.11948/2017001.

[13]

M. Pérez-Llanos and J. D. Rossi, Blow-up for a non-local diffusion problem with Neumann boundary conditions and a reaction term, Nonlinear Anal., 70 (2009), 1629-1640.  doi: 10.1016/j.na.2008.02.076.

[14]

J. Zhang and Q. Du, Numerical studies of discrete approximations to the Allen-Cahn equation in the sharp interface limit, SIAM J. Sci. Comput., 31 (2009), 3042-3063.  doi: 10.1137/080738398.

show all references

References:
[1]

F. Andreu-Vaillo, J. M. Mazón, J. D. Rossi and J. J. Toledo-Melero, Nonlocal Diffusion Problems, in: Mathematical Surveys and Monographs, 165, American Mathematical Society, 2010. doi: 10.1090/surv/165.

[2]

T. BarbuA. Miranville and C. Moroşanu, A qualitative analysis and numerical simulations of a nonlinear second-order anisotropic diffusion problem with non-homogeneous Cauchy-Neumann boundary conditions, Applied Mathematics and Computation, 350 (2019), 170-180.  doi: 10.1016/j.amc.2019.01.004.

[3]

P. W. BatesS. Brown and J. Han, Numerical analysis for a nonlocal Allen-Cahn equation, Int. J. Numerical Analysis and Modeling, 6 (2009), 33-49. 

[4]

M. Bogoya and C. A. Gómez S., On a nonlocal diffusion model with Neumann boundary conditions, Nonlinear Analysis, 75 (2012), 3198-3209.  doi: 10.1016/j.na.2011.12.019.

[5]

C. CortazarM. ElguetaJ. D. Rossi and N. Wolanski, How to aproximate the heat equation with Neumann boundary conditions by nonlocal diffusion problems, Arch. Ration. Mech. Anal., 187 (2008), 137-156.  doi: 10.1007/s00205-007-0062-8.

[6]

C. CortazarM. ElguetaJ. D. Rossi and N. Wolanski, Boundary fluxes for nonlocal diffusion, J. Differential Equations, 234 (2007), 360-390.  doi: 10.1016/j.jde.2006.12.002.

[7]

M. Craus and S.-D. Pavăl, An accelerating numerical computation of the diffusion term in a nonlocal reaction-diffusion equation, Mathematics, 8 (2020), 2111.  doi: 10.3390/math8122111.

[8]

P. C. Fife, Some nonclassical trends in parabolic and paraboli-like evolutions, Trends in Nonlinear analysis, Springer, Berlin, 2003,153–191. doi: 10.1007/978-3-662-05281-5_3.

[9]

L. I. Ignat and J. D. Rossi, A nonlocal convection-diffusion equation, J. Funct. Anal., 251 (2007), 399-437.  doi: 10.1016/j.jfa.2007.07.013.

[10]

A. Miranville and C. Moroşanu, A qualitative analysis of a nonlinear second-order anisotropic diffusion problem with non-homogeneous Cauchy-Stefan-Boltzmann boundary conditions, Appl. Math. Optim., 84 (2021), 227-244.  doi: 10.1007/s00245-019-09643-5.

[11]

C. Moroşanu and A.-M. Moşneagu, On the numerical approximation of the phase-field system with non-homogeneous Cauchy-Neumann boundary conditions. Case 1D, ROMAI J., 9 (2013), 91-110. 

[12]

C. MoroşanuS. Pavăl and C. Trenchea, Analysis of stability and errors of three methods associated to the nonlinear reaction-diffusion equation supplied with homogeneous Neumann boundary conditions, Journal of Applied Analysis and Computation, 7 (2017), 1-19.  doi: 10.11948/2017001.

[13]

M. Pérez-Llanos and J. D. Rossi, Blow-up for a non-local diffusion problem with Neumann boundary conditions and a reaction term, Nonlinear Anal., 70 (2009), 1629-1640.  doi: 10.1016/j.na.2008.02.076.

[14]

J. Zhang and Q. Du, Numerical studies of discrete approximations to the Allen-Cahn equation in the sharp interface limit, SIAM J. Sci. Comput., 31 (2009), 3042-3063.  doi: 10.1137/080738398.

Figure 1.  Initial values $ u^0_{i, k}, \ \ i = 1, 2\ldots , I, \ \ k = 1, 2, \ldots , K $
Figure 2.  The approximate solution $ u^1_{i, k}, \ \ i = 1, 2\ldots , I, \ \ k = 1, 2, \ldots , K $
Figure 3.  The approximate solution $ u^5_{i, k}, \ \ i = 1, 2\ldots , I, \ \ k = 1, 2, \ldots , K $
Figure 4.  The evolution of the parameters $ R_* $ and $ t^* $ in Lemma 4.1
[1]

Narcisa Apreutesei, Vitaly Volpert. Reaction-diffusion waves with nonlinear boundary conditions. Networks and Heterogeneous Media, 2013, 8 (1) : 23-35. doi: 10.3934/nhm.2013.8.23

[2]

Anouar El Harrak, Hatim Tayeq, Amal Bergam. A posteriori error estimates for a finite volume scheme applied to a nonlinear reaction-diffusion equation in population dynamics. Discrete and Continuous Dynamical Systems - S, 2021, 14 (7) : 2183-2197. doi: 10.3934/dcdss.2021062

[3]

Aníbal Rodríguez-Bernal, Silvia Sastre-Gómez. Nonlinear nonlocal reaction-diffusion problem with local reaction. Discrete and Continuous Dynamical Systems, 2022, 42 (4) : 1731-1765. doi: 10.3934/dcds.2021170

[4]

Jia-Feng Cao, Wan-Tong Li, Meng Zhao. On a free boundary problem for a nonlocal reaction-diffusion model. Discrete and Continuous Dynamical Systems - B, 2018, 23 (10) : 4117-4139. doi: 10.3934/dcdsb.2018128

[5]

Mostafa Bendahmane, Mauricio Sepúlveda. Convergence of a finite volume scheme for nonlocal reaction-diffusion systems modelling an epidemic disease. Discrete and Continuous Dynamical Systems - B, 2009, 11 (4) : 823-853. doi: 10.3934/dcdsb.2009.11.823

[6]

Samira Boussaïd, Danielle Hilhorst, Thanh Nam Nguyen. Convergence to steady state for the solutions of a nonlocal reaction-diffusion equation. Evolution Equations and Control Theory, 2015, 4 (1) : 39-59. doi: 10.3934/eect.2015.4.39

[7]

Susana Merchán, Luigi Montoro, I. Peral. Optimal reaction exponent for some qualitative properties of solutions to the $p$-heat equation. Communications on Pure and Applied Analysis, 2015, 14 (1) : 245-268. doi: 10.3934/cpaa.2015.14.245

[8]

Maho Endo, Yuki Kaneko, Yoshio Yamada. Free boundary problem for a reaction-diffusion equation with positive bistable nonlinearity. Discrete and Continuous Dynamical Systems, 2020, 40 (6) : 3375-3394. doi: 10.3934/dcds.2020033

[9]

Eugenio Montefusco, Benedetta Pellacci, Gianmaria Verzini. Fractional diffusion with Neumann boundary conditions: The logistic equation. Discrete and Continuous Dynamical Systems - B, 2013, 18 (8) : 2175-2202. doi: 10.3934/dcdsb.2013.18.2175

[10]

Alexander Gladkov. Blow-up problem for semilinear heat equation with nonlinear nonlocal Neumann boundary condition. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2053-2068. doi: 10.3934/cpaa.2017101

[11]

Jorge Ferreira, Hermenegildo Borges de Oliveira. Parabolic reaction-diffusion systems with nonlocal coupled diffusivity terms. Discrete and Continuous Dynamical Systems, 2017, 37 (5) : 2431-2453. doi: 10.3934/dcds.2017105

[12]

Shin-Ichiro Ei, Toshio Ishimoto. Effect of boundary conditions on the dynamics of a pulse solution for reaction-diffusion systems. Networks and Heterogeneous Media, 2013, 8 (1) : 191-209. doi: 10.3934/nhm.2013.8.191

[13]

Jihoon Lee, Vu Manh Toi. Attractors for a class of delayed reaction-diffusion equations with dynamic boundary conditions. Discrete and Continuous Dynamical Systems - B, 2020, 25 (8) : 3135-3152. doi: 10.3934/dcdsb.2020054

[14]

Perla El Kettani, Danielle Hilhorst, Kai Lee. A stochastic mass conserved reaction-diffusion equation with nonlinear diffusion. Discrete and Continuous Dynamical Systems, 2018, 38 (11) : 5615-5648. doi: 10.3934/dcds.2018246

[15]

José-Francisco Rodrigues, João Lita da Silva. On a unilateral reaction-diffusion system and a nonlocal evolution obstacle problem. Communications on Pure and Applied Analysis, 2004, 3 (1) : 85-95. doi: 10.3934/cpaa.2004.3.85

[16]

Rui Li, Yuan Lou. Some monotone properties for solutions to a reaction-diffusion model. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 4445-4455. doi: 10.3934/dcdsb.2019126

[17]

Bang-Sheng Han, Zhi-Cheng Wang. Traveling wave solutions in a nonlocal reaction-diffusion population model. Communications on Pure and Applied Analysis, 2016, 15 (3) : 1057-1076. doi: 10.3934/cpaa.2016.15.1057

[18]

Costică Moroşanu. Stability and errors analysis of two iterative schemes of fractional steps type associated to a nonlinear reaction-diffusion equation. Discrete and Continuous Dynamical Systems - S, 2020, 13 (5) : 1567-1587. doi: 10.3934/dcdss.2020089

[19]

Razvan Gabriel Iagar, Ariel Sánchez. Eternal solutions for a reaction-diffusion equation with weighted reaction. Discrete and Continuous Dynamical Systems, 2022, 42 (3) : 1465-1491. doi: 10.3934/dcds.2021160

[20]

Vandana Sharma. Global existence and uniform estimates of solutions to reaction diffusion systems with mass transport type boundary conditions. Communications on Pure and Applied Analysis, 2021, 20 (3) : 955-974. doi: 10.3934/cpaa.2021001

2021 Impact Factor: 1.865

Metrics

  • PDF downloads (181)
  • HTML views (131)
  • Cited by (0)

Other articles
by authors

[Back to Top]